I am new to the boards and want to tell you my wonderful news.
I am in my late 50´s and I have suffered from severe RLS for years. My father was on medication for a long time for the same problem. This last year my symptoms seemed to become much worse.
Six weeks ago I had blood tests for another problem and was found to have super low Vitamin B12. The doctor sent me to the pharmacy for supplements and told me to take them (Vit B12 tablets plus a Folic Acid tablet) immediately.
I was on 4 mg (2 mg. twice a day of the Vit B12 to begin with) and, after only two hours after taking the first dose, the symptoms went away. After 1 month on the higer dosage, I was switched to 1 milligram of B12 a day. However, I need 2 to be symptom free and that is no problem to take healthwise. Now I sleep like a baby and have no restlessness at all. It had gotten so bad that I even had the symptoms in my arms and shoulders and hands.
Since Vit B12 can be purchased over-the-counter, you might want to try taking 1-2 milligrams extra a day, along with a folic acid supplement. Low Vitamin B12 can cause a lot of permanent nerve damage so it might be a good idea to be checked out. And, you can try the B12 on your own since it is not a problem of overdosing on it. It´s very safe and what a miracle for me!
The Following User Says Thank You to Kyt777 For This Useful Post: Ozmarv (04-18-2011)
Kyt, HI, I have never heard of restless leg syndrome but I hopr you will describe this condition to me as I have very bad leg problems and have pretty much decided what it is but, I don't want to dismiss any other possibilities either. Since I've never heard of RLS I need to inquire.
I am happy for you that you have found what seems to be a cure and a good doctor too. EgyptKaren
Good for you KYT. I am in my early 50's and have suffered since childhood. Currently am taking 1 tab vicoden each night. Have tried many meds, includinig mirapex, requip, sinimet. I have also take folic acid, and vitamin E. My question is, do you have to take the B12 with the folic acid? Best of luck to you with this horrible disorder.
I have been taking the sinimet for about a month and a half. 2 pills b4 bedtime. However it does seem to wear off very early in the morning between 5-6am.
Seems like thers nothing to do but get up and get some weight on the leg. Mainly its my left leg, but also the right sometimes. I usually only have RLS at night after lying down, however it seems lately it sneaks up on me during car rides now, and all I wanna do is stretch or get weight on my legs.
I also heard its due to low magnesium, and when looking at my scrip printout from the pharmacy, it says its for Parkinsons! That has me worried.
I am soon to be 47 and just want a peaceful night sleep-all night long. I'm sure we can all relate to that.
I have an upcoming airline flight that has me worried.
Thank You for the post. I have been suffering with this condition for months now and I had no idea why. I was blaming it on the Statins I have been taking. I now believe I am B12 deficient. As I have performed more research, I have deterermined it is from the meds I am on. Glucophage, Prilosec and Folic Acid make you become B12 deficient. I have often wondered if taking these meds that lower you stomach acid would lead to a problem and now I determined they do. The doc would say do not worry about it. Anyhow, I stopped on the way home yesterday and took the dosage you recommended and I slept through the night. (the first time in months) The symptoms have not gone away but they are much improved.
The Following User Says Thank You to rcrjoe For This Useful Post: Ozmarv (04-18-2011)